Our partner

depakote / anger

Bipolar Disorder message board, open discussion, and online support group.

Moderators: CrackedGirl, Cheze2, Oliveira

depakote / anger

Postby hammerlane » Sat Jul 30, 2005 4:43 pm

i have been searching for an answer on this and cant seem to find one. will to much depakote cause anger in some cases?. my doc raised my dosage frome 1000mg a day to 1500 a day, i have been at the new level for 6 days now, and i am extremely angry and upset over everything,argued with the wife for 2 days now. so she is at the end of her rope with me, i am having new windows put in and the install guys showed up about 20 minutes early, and i got pissed at them,?????? thanks for listening,. :evil:
hammerlane
Consumer 0
Consumer 0
 
Posts: 11
Joined: Mon Jun 27, 2005 3:16 pm
Local time: Thu Jul 24, 2014 6:17 pm
Blog: View Blog (0)


ADVERTISEMENT

Postby RAINDROP » Mon Aug 01, 2005 8:29 pm

I have never experienced anything like that with my Depakote, but effects are different for everybody. Maybe you should contact your doctor by phone and ask the nurse or receptionist to take a phone message regarding your problem. This will help avoid any wait time to get an appointment. It is important that you figure it out though.
RAINDROP
Consumer 1
Consumer 1
 
Posts: 31
Joined: Wed May 18, 2005 9:26 pm
Local time: Thu Jul 24, 2014 7:17 pm
Blog: View Blog (0)

Postby Faith » Tue Aug 02, 2005 5:01 pm

Hammerlane, I am also on 1500mg of Depakote daily, and I also have extreme anger about nearly EVERYTHING. I was wondering if it was normal too. I guess it is kinda hard to say since everyone has a different reaction when it comes to medication. My husband wonders whats wrong with me, because everything that happens ends up getting this huge anger outburst from me. Maybe it's something we should talk to our doctors about?? Thanks for posting this topic.. I was wondering about it myself.
-Faith-
Faith
Consumer 0
Consumer 0
 
Posts: 9
Joined: Tue Aug 02, 2005 3:52 pm
Local time: Thu Jul 24, 2014 7:17 pm
Blog: View Blog (0)

Different meds and reactions

Postby Adna » Tue Aug 02, 2005 6:18 pm

Yes, meds affect everyone differently and I'm not saying anything definitive on the subject, just relaying my personal experiences. I have had very bad luck with meds, unfortunately, and would prefer not to be on them at all, because they seem to make little difference and frequently make me worse (depression or mania).

I have never taken Depakote, I am currently on Buspar. I was taking 10 mg a day and almost immediately felt fantastic - definitely hypomanic, but it was great, best I'd felt in years. I don't know why, but the doc then doubled the dose and I started getting mild manic symptoms and found I was not only depressed, but EXTREMELY irritable and angry over the smallest things. I knew it was the med and we decreased the dose back to the original, but instead of going back to how it first made me feel, I am still so irritable all the time and no one understands why I "overreact" to everything. I can usually hide my anger from most and it's not really in my nature, but I'm driven to the point (probably because I can't express it any other way) that I kick things, break things, whatever I can do to release these pent up feelings. I'm very disappointed, because I thought this (Buspar) was finally going to be the thing that would work for me, but I think it pushes me a little too close to the edge (of mania) and I can quickly go from feeling okay to freaking out over something (usually minor). Things are driving me so nuts I can barely stand the job I work at only 4 days a week for 5-6 hours a day. I just can't deal with anything. I don't know if Buspar and Depakote are in the same category of meds, but you may very well be having similar side effects and should definitely tell your doctor, because you don't want it to get worse.

Zoloft sent me into severe mania within two days (12.5 mg, one half of the smallest tablet available, doc said most people start out at 100-200mg a day) and I had to stop taking it immediately and my counselor and doctor tried to get me to go into a facility because they were so concerned over my reaction to the med. I had similar results from Prozac many years earlier and ended up in the hospital (my doctor knew that, which is precisely why he was so careful and started me on the low dose of Zoloft, 'cause it's in that same category of meds).

On another note, I was prescribed Seroquel to take at night to help me sleep. I only took it two nights and the next day it left me feeling so depressed - especially preoccupied with suicide for seemingly no reason at all. I had the same (but not so extreme) effects from taking Ambien. My mom asked to try the Seroquel to help her sleep and she took one pill once and reported the same affect on her. I will never touch either of these again because it was THAT bad.

Again, I emphasize that everyone has different reactions to different meds and I don't want to scare anyone off from taking these things, because they must work for plenty of people. I think I may just be in that "resistant to treatment" category of bipolar. I just want everyone to know what potential side effects could be and to watch for them - because these are often not the warnings on the labels. Doctors are still learning about these things themselves and don't know how patients will respond until they "test it out" on somebody, so to speak. Don't be afraid to speak up! :)
Adna
Consumer 5
Consumer 5
 
Posts: 158
Joined: Mon Apr 18, 2005 11:09 pm
Local time: Thu Jul 24, 2014 7:17 pm
Blog: View Blog (0)


Return to Bipolar Disorder Forum




  • Related articles
    Replies
    Views
    Last post

Who is online

Users browsing this forum: electricbipolar, ElKahn, Google [Bot] and 124 guests

cron